Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 70, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Dec 20, 2010, 2:51 PM PST for San Bernardino County, California. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2010, 2:51 PM PST (22:51 UTC)
- Expired
- Dec 20, 2010, 8:45 PM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 115 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 4:22 PM PST | FLASH FLOOD | 5 Nne Yucca Valley, CA | YUCCA MESA ROAD AT YUCCA WASH AND INDIO AVENUE AT YUCCA CREEK WERE CLOSED DUE TO FLOODING. SOFTBALL SIZED ROCKS WERE ON YUCCA TRAIL WITH WATER FLOWING A FOOT DEEP ON THIS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
514
WGUS55 KVEF 202251
FFWVEF
CAC071-210445-
/O.NEW.KVEF.FF.W.0070.101220T2251Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 PM PST MON DEC 20 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 845 PM PST
* AT 245 PM PST...THE MORONGO VALLEY FIRE DEPARTMENT REPORTED MINOR
STREET FLOODING WAS ALREADY OCCURRING. MODERATE TO HEAVIER RAIN
WILL BE MOVING INTO THE AREA OVER THE NEXT SEVERAL HOURS AND THIS
WILL WORSEN EXISTING FLOODING CONDITIONS. BE ESPECIALLY ALERT
DURING THE EVENING COMMUTE FOR WATER POTENTIALLY COLLECTING IN LOW
WATER CROSSINGS AS WELL AS ROCKS AND OTHER DEBRIS WASHING ONTO
ROADS.
* THE STORM PRODUCING VERY HEAVY RAIN WILL AFFECT MORONGO
VALLEY...LANDERS AND YUCCA VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3411 11659 3413 11648 3420 11644 3426 11644
3433 11648 3436 11640 3431 11622 3408 11637
3408 11644 3403 11648 3403 11661
$$
STACHELSKI5 follow-up statements
274
WGUS75 KVEF 210015
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 PM PST MON DEC 20 2010
CAC071-210445-
/O.CON.KVEF.FF.W.0070.000000T0000Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
415 PM PST MON DEC 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 410 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN OVER THE MORONGO VALLEY AND YUCCA VALLEY AREAS. A
TRAINED SPOTTER HAD REPORTED WATER ON HIGHWAY 62...AND ADDITIONAL
RAIN THROUGH THE EVENING WILL WORSEN THE SITUATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3411 11659 3413 11648 3420 11644 3426 11644
3433 11648 3436 11640 3431 11622 3408 11637
3408 11644 3403 11648 3403 11661
$$
MORGAN833
WGUS75 KVEF 210155
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 PM PST MON DEC 20 2010
CAC071-210445-
/O.CON.KVEF.FF.W.0070.000000T0000Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
555 PM PST MON DEC 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 550 PM PST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN
YUCCA VALLEY...WITH A FOOT OF WATER AND LARGE ROCKS OVER YUCCA TRAIL
AT AIRWAY. RADAR SHOWED RAIN CONTINUING TO FALL OVER THE AREA...SO
FLOODING IS LIKELY TO CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3411 11659 3413 11648 3420 11644 3426 11644
3433 11648 3436 11640 3431 11622 3408 11637
3408 11644 3403 11648 3403 11661
$$
MORGAN898
WGUS75 KVEF 210246
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
646 PM PST MON DEC 20 2010
CAC071-210445-
/O.CON.KVEF.FF.W.0070.000000T0000Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
646 PM PST MON DEC 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 636 PM PST...A TRAINED WEATHER SPOTTER REPORTED THAT THE OUTSIDE
LANES OF HIGHWAY 62 WERE CLOSED DUE TO WATER AND MUD. RADAR SHOWED
RAIN STILL FALLING IN THE AREA...SO FLOODING IS LIKELY TO CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3411 11659 3413 11648 3420 11644 3426 11644
3433 11648 3436 11640 3431 11622 3408 11637
3408 11644 3403 11648 3403 11661
$$
MORGAN200
WGUS75 KVEF 210404
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
804 PM PST MON DEC 20 2010
CAC071-210445-
/O.CON.KVEF.FF.W.0070.000000T0000Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
804 PM PST MON DEC 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 758 PM PST...RADAR INDICATED RAIN WAS TAPERING OFF IN THE MORONGO
BASIN. HOWEVER...RUNOFF OUT OF THE MOUNTAINS MAY STILL CAUSE FLOODED
ROADS...SO THE WARNING WILL REMAIN IN EFFECT UNTIL 845 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3411 11659 3413 11648 3420 11644 3426 11644
3433 11648 3436 11640 3431 11622 3408 11637
3408 11644 3403 11648 3403 11661
$$
MORGAN644
WGUS75 KVEF 210441
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
841 PM PST MON DEC 20 2010
CAC071-210451-
/O.EXP.KVEF.FF.W.0070.000000T0000Z-101221T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
841 PM PST MON DEC 20 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PST FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 840 PM PST...THE CALIFORNIA HIGHWAY PATROL REPORTED THAT HIGHWAY
62 WAS OPEN THROUGH THE MORONGO BASIN. RADAR INDICATED THAT RAIN HAD
LET UP OVER THE AREA AS WELL...SO THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3411 11659 3413 11648 3420 11644 3426 11644
3433 11648 3436 11640 3431 11622 3408 11637
3408 11644 3403 11648 3403 11661
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 20, 10:42 AM PST, 4 hours 9 minutes earlier.
Area forecast discussion, Dec 20, 10:42 AM PST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1042 AM PST MON DEC 20 2010
.SYNOPSIS...A PERSISTENT SOUTHWEST FLOW WILL BRING ABUNDANT PACIFIC
MOISTURE ACROSS THE AREA THROUGH WEDNESDAY. HEAVY SNOW WILL FALL IN
THE HIGHER ELEVATIONS OF THE SIERRA THROUGH THIS AFTERNOON.
MEANWHILE VALLEY RAIN AND HIGH ELEVATION SNOW...GENERALLY ABOVE 7000
FEET...WILL BE SEEN OFF AND ON THROUGH WEDNESDAY. DRYING CONDITIONS
WILL BE SEEN THURSDAY AND FRIDAY BEFORE ANOTHER STORM APPROACHES THE
AREA CHRISTMAS DAY.
&&
.UPDATE...SNOW LEVEL FELL IN THE SPRING MOUNTAINS AND SNOW WAS
FALLING AT THE BASE OF THE SKI AREA. MOUNT CHARLESTON FIRE STATION
REPORTED SNOW HAD FALLEN THERE OVERNIGHT. SNOW LEVELS WILL BE
BETWEEN 7000 AND 7500 FEET TODAY AND THEN AROUND 7000 FEET TUESDAY
BEFORE LOWERING MORE ON WEDNESDAY. SINCE SNOW WAS ALREADY DOWN TO
THE TOWN OF MOUNT CHARLESTON...I DECIDED TO GO OUT WITH A WINTER
STORM WARNING FOR HEAVY SNOW BEGINNING LATE THIS MORNING AND
CONTINUING THROUGH WEDNESDAY EVENING. LOOKING AT TOTAL MODEL RUN
PRECIPITATION OFF THE 12Z NAM12 AND GFS IT LOOKED LIKE AREAS BETWEEN
THE PREVIOUSLY ISSUED FLASH FLOOD WATCHES WILL ALSO SEE A THREAT FOR
HEAVY RAINFALL. FOR NOW I DECIDED TO INCLUDE ALL THE CLARK COUNTY
ZONES IN A FLASH FLOOD WATCH AND ALSO THE LAKE MEAD ZONES...SOUTHERN
NYE AND SOUTHEAST INYO COUNTY. I RAN THAT FROM NOW THROUGH TUESDAY
AFTERNOON. THAT MAY NEED TO BE EXTENDED FOR SOME ZONES INTO TUESDAY
NIGHT AND WEDNESDAY AT SOME LATER TIME.
&&
.PREV DISCUSSION...
345 AM PST MON DEC 20 2010
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...TROUGH CONTINUES TO
REMAIN ANCHORED OFF THE WEST COAST ALLOWING FOR A LARGE PLUME OF
MOISTURE TO FEED OVER THE CWA THIS MORNING. HOWEVER THE FOCUS OF
THIS MOISTURE WILL BE MOVING SOUTH INTO WEDNESDAY. AS SEEN ON
SATELLITE...MOISTURE CURRENTLY RIDING ACROSS CENTRAL CALIFORNIA AND
THEN INTO MAINLY WESTERN/NORTHERN NEVADA...ALTHOUGH PLENTY OF
MOISTURE ACROSS SOUTHERN CALIFORNIA/SOUTHERN NEVADA TOO. SHORTWAVE
DIGGING DOWN THE BACKSIDE OF THE TROUGH WILL DIG THE OVERALL LOW
FURTHER SOUTH INTO TUESDAY AND FINALLY CAUSE THE SYSTEM TO EJECT
EAST ACROSS NEVADA ON WEDNESDAY WITH DRYING TAKING PLACE CWA WIDE
WEDNESDAY NIGHT. AS THE TROUGH DIGS SOUTH THE MOISTURE PLUME WILL
THEN SLIDE SOUTH OVER THE SOUTHERN PORTION OF THE CWA...BEGINNING
THIS AFTERNOON...WITH THE MAIN CONCERN BEING TUESDAY INTO WEDNESDAY.
AS HAS BEEN DISCUSSED THE PAST FEW DAYS...THE MAIN FOCUS OF THIS
MOISTURE WILL BE ACROSS SAN BERNARDINO/CLARK/LINCOLN AND MOHAVE
COUNTIES WITH THE POTENTIAL FOR VERY LARGE AMOUNTS OF RAINFALL
BEGINNING THIS AFTERNOON AND CONTINUING THROUGH WEDNESDAY. QPF
TOTALS OF 3 INCHES OR GREATER DEFINITELY NOT OUT OF THE QUESTION
OVER PORTIONS OF LINCOLN/MOHAVE COUNTY BY THE TIME THE STORM LEAVES
THE AREA WEDNESDAY NIGHT. DUE TO THE LIKELY PERSISTENT RAINFALL AND
LOCALLY HEAVY RAINFALL...FLASH FLOOD WATCHES WILL BE ISSUED FOR
PORTION OF THE CWA WITH THIS PACKAGE. MEANWHILE...THE WINTER STORM
WARNING REMAINS IN EFFECT FOR THE SOUTHERN SIERRA THROUGH THIS
AFTERNOON. SNOW LEVELS HAVE LOWERED TO NEAR 4000 FEET IN THE OWENS
VALLEY...BUT DO NOT EXPECT MUCH ACCUMULATIONS IN THE VALLEY FOR
TODAY BEFORE THE SNOW BEGINS TO TAPER OFF AS THE MOISTURE SHIFTS
SOUTH. THE QUESTIONS BECOMES HOW MUCH SNOW WILL THE SOUTHERN
NEVADA/NORTHWEST ARIZONA MOUNTAINS SEE. SNOW LEVELS WILL REMAIN
HIGH...LIKELY GREATER THAN 7000 FEET THROUGH TUESDAY...BUT THEN
LOWER GOING INTO WEDNESDAY. MAY NEED WINTER PRODUCTS FOR THE HIGHER
ELEVATIONS AT A LATER TIME...BUT FOR NOW WILL JUST MONITOR. AS THE
SYSTEM MOVES SOUTH...WINDS WILL CONTINUE TO BE A FACTOR WITH STRONG
JET SHIFTING ACROSS THE CWA AND STRONG 700MB FLOW. MAIN CONCERN WILL
BE THE CONTINUATION OF DOWNSLOPE WINDS ALONG THE LEE SIDE OF THE
SPRING MOUNTAINS WHICH HAVE DEVELOPED AND POSSIBLE ADVISORY LEVEL
WINDS ACROSS MOHAVE COUNTY. WILL ISSUE A WIND ADVISORY FOR NEVADA
ZONE 19 DUE TO THE DOWNSLOPE WINDS...BUT FEEL THAT WIDESPREAD
ADVISORY LEVEL WINDS WILL NOT BE SEEN ACROSS MOHAVE...THUS WILL ONLY
MENTION BREEZY/WINDY IN THE GRIDS/ZONES FOR THIS AREA. OVERALL
PATTERN WILL CONTINUE TO KEEP DAYTIME TEMPERATURES NEAR NORMAL WHILE
OVERNIGHT LOWS STAY ABOVE NORMAL DUE TO THE CLOUD COVER.
.LONG TERM...THURSDAY THROUGH SUNDAY...SHORTWAVE RIDGING WILL BEGIN
TO BUILD ACROSS THE FORECAST AREA ON THURSDAY...FINALLY BRINGING AN
END TO A NEARLY WEEK LONG STRETCH OF DAILY PRECIPITATION ACROSS THE
REGION. THERE MAY BE SOME LINGERING PRECIP ACROSS EASTERN LINCOLN
AND MOHAVE COUNTIES THURSDAY MORNING...BUT ALL SHOULD BE CLEAR BY
THE AFTERNOON. DRY CONDITIONS AND A SLIGHT WARMING TREND CAN BE
EXPECTED THROUGH SATURDAY...BEFORE THE NEXT SYSTEM BEGINS TO IMPACT
THE REGION ON SUNDAY. THERE LOOKS TO BE AT LEAST AT SLIGHT CHANCE OF
PRECIP AREAWIDE ON SUNDAY...BUT BEST CHANCES WILL BE ACROSS NORTHERN
ZONES.
&&
.AVIATION...FOR MCCARRAN...STRONG SOUTHWESTERLY WINDS AND PERIODS OF
RAIN WILL CONTINUE THROUGH WEDNESDAY EVENING ACROSS THE VALLEY.
TODAY...PRECIP CHANCES WILL INCREASE THIS AFTERNOON...BUT EVEN
DURING PERIODS OF RAIN...EXPECT CIGS TO REMAIN ABOVE 3KFT THE
MAJORITY OF THE TIME GIVEN HOW CIGS HAVE STRUGGLED TO DROP MUCH
LATELY EVEN WITH NUMEROUS SHOWERS IN THE VICINITY OR OVER THE
TERMINAL. CIGS SHOULD REMAIN AOA 5KFT WHEN SHOWERS ARE NOT
OCCURRING. THIS IS HOW THE NEXT SEVERAL DAYS SHOULD PLAY OUT IN
GENERAL FOR THE TERMINAL...BUT ON TUESDAY/WEDNESDAY THERE IS AN
INCREASED LIKELIHOOD OF MODERATE/HEAVY PRECIP...WHICH WILL RESULT IN
BRIEF PERIODS OF FURTHER REDUCED VISIBILITIES AND LOWER CIGS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...PRECIPITATION WILL CONTINUE TO MOVE OVER THE AREA IN
BATCHES AND MAINLY BE NORTH OF A KNXP-KIGM LINE THROUGH THE
AFTERNOON...THEN EVENTUALLY SPREADING THIS EVENING TO INCLUDED AREAS
FURTHER SOUTH. MVFR TO IFR CIGS AND VSBY WILL ACCOMPANY STEADIER AND
HEAVIER PRECIPITATION...OTHERWISE CIGS WILL BE BETWEEN 5K AND 8K
FEET WITH MOUNTAIN OBSCURATIONS.
&&
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 10 PM PST WEDNESDAY FOR NVZ018-019.
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NVZ015>022.
AZ...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AZZ036.
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR AZZ001.
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR AZZ003.
CA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CAZ522>525.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ519-
521.
&&
JENSEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 20, 12:36 PM PST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1236 PM PST MON DEC 20 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-210800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1236 PM PST MON DEC 20 2010 /136 PM MST MON DEC 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW IS EXPECTED THROUGH TONIGHT. HEAVY SNOW IN THE SIERRA THIS AFTERNOON WILL DIMINISH TONIGHT AND THE WINTER STORM WARNING REMAINS IN EFFECT THERE UNTIL 4 PM. A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS IS ALSO IN EFFECT FOR THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN NEVADA THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT OVER MOST OF SAN BERNARDINO COUNTY...CLARK COUNTY...LINCOLN COUNTY...SOUTHEAST INYO AND SOUTHERN NYE COUNTY AND NORTHWEST MOHAVE COUNTY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH WEDNESDAY EVENING. A WINTER STORM WARNING IS IN EFFECT FOR THE SPRING MOUNTAINS AND SHEEP RANGE THROUGH WEDNESDAY EVENING. A FLASH FLOOD WATCH IS IN EFFECT TUESDAY FOR MOST OF THE SOUTHEAST HALF OF THE COUNTY WARNING AREA WHICH CONTINUES FOR MOST OF MOHAVE COUNTY TUESDAY NIGHT AND WEDNESDAY. DRY CONDITIONS ARE THEN EXPECTED THURSDAY AND FRIDAY BEFORE A LOW PRESSURE SYSTEM BRINGS A CHANCE OF SNOW TO THE SIERRA LATE SATURDAY AND TO SOUTHERN NEVADA SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 20, 9:40 AM PST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
940 AM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG PIOCHE 37.93N 114.45W
12/19/2010 LINCOLN NV CO-OP OBSERVER
CO-OP OBSERVER REPORTED DAMAGING WINDS BETWEEN 3 AND 4
P.M. THE WINDS KNOCKED DOWN TWO POWER LINES.
&&
JHURLEYLocal storm report, Dec 20, 11:39 AM PST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1139 AM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/20/2010 E0.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER REPORTED 56 INCHES AS OF 500 AM. AT 1000 AM,THE
SPOTTER MEASURED 74 INCHES OF SNOWFALL.
&&
JHURLEYLocal storm report, Dec 20, 11:41 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1141 AM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/20/2010 M74.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER REPORTED 56 INCHES AS OF 500 AM. AT 1000 AM,THE
SPOTTER MEASURED 74 INCHES OF SNOWFALL.
&&
JHURLEYThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:49 PM PST | Flash Flood Warning | VEF | Inyo | 6 hr |
| Dec 19, 4:55 PM PST | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Dec 20, 1:32 AM PST | Areal Flood Advisory | VEF | San Bernardino | 88 min |
| Dec 20, 4:31 AM PST | Flash Flood Watch | VEF | Inyo, San Bernardino | 66 hr |
| Dec 20, 2:00 PM PST | Flash Flood Warning | VEF | San Bernardino | 18 hr |
| Dec 20, 2:23 PM PST | Areal Flood Advisory | VEF | 4 hr | |
| Dec 20, 3:20 PM PST | Winter Storm Watch | VEF | Inyo | 12 hr |
| Dec 20, 3:25 PM PST | Areal Flood Advisory | VEF | Inyo, San Bernardino | 8 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.